Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 202, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 23, 2017, 10:53 AM CDT for Union Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 10:53 AM CDT (15:53 UTC)
- Expired
- Jun 23, 2017, 12:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 11:02 AM CDT | TSTM WND DMG | 3 E Spearsville, LA | NUMEROUS TREES DOWN. POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WUUS54 KSHV 231553 SVRSHV LAC111-231700- /O.NEW.KSHV.SV.W.0202.170623T1553Z-170623T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Shreveport LA 1053 AM CDT FRI JUN 23 2017 The National Weather Service in Shreveport has issued a * Severe Thunderstorm Warning for... Northeastern Union Parish in north central Louisiana... * Until noon CDT * At 1053 AM CDT, a severe thunderstorm was located near Cooley, or 11 miles southeast of Junction City, moving east at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Farmerville, Cooley, Marion, Spearsville, Bayou D Arbonne Lake, Cecil, Oakland, Taylorville and Litroe. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. Prepare immediately for large hail and damaging winds. People outside should move immediately to shelter inside a strong building. Stay away from windows. && LAT...LON 3288 9265 3301 9260 3298 9216 3266 9234 TIME...MOT...LOC 1553Z 287DEG 8KT 3293 9257 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:01 AM CDT, 52 minutes earlier.
Area forecast discussion, Jun 23, 10:01 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1001 AM CDT Fri Jun 23 2017 .UPDATE... Remnants of Tropical Depression Cindy has shifted north of the ARKLATEX earlier this morning, but in its wake, a rather moist atmospheric profile ensued. A mid-level shear axis across portions of southwest AR and north central LA coupled with rather moist conditions have aided in lingering scattered showers and a few isolated thunderstorms across the aforementioned areas /some of which have approached strong levels/. This precipitation activity is moving east, and expected to be waning whilst exiting the region by late morning/early this aftn. Isolated showers and thunderstorms could develop just about anywhere this aftn, if enough daytime destabilization takes place. Otherwise, an approaching cold front will be our next weather maker tonight/overnight. && .PREV DISCUSSION... /issued 656 AM CDT Fri Jun 23 2017/ AVIATION... For the 23/12Z TAFS... IFR to MVFR conditions are prevailing across the ArkLatex region. Tropical Storm Cindy's remnants have moved into SE AR, and will continue to move off to the NE this morning. Currently showers and thunderstorms are over SW AR and most of LA these storms will move to the NE at 20 mph. The E TX terminals KTYR,KTXK,KLFK and KGGG no rain at this time but clouds of 1KFT are moving in from the west ahead of a cold front in the Panhandle of TX. SHRA will increase this afternoon across all terminals sites before moving out of the region completely by 24/00Z. Sfc winds will range from 10 to 15 kts with higandher gusts, while winds abv flight level will range from 20 to 40 kts. /21/ PREV DISCUSSION... /issued 306 AM CDT Fri Jun 23 2017/ DISCUSSION... Surface remnants of Cindy are currently spinning across Central Arkansas attm with this feature expected to continue moving quickly to the north and east this morning. However, looking aloft, there will continue to be a weakness in the mid levels of the atmosphere in the form of a shear axis across Central Louisiana into South Central/Southeast Arkansas today. Combine this with tropical moisture left behind from Cindy and that will be an area for scattered shower and thunderstorm activity continuing today. Our eastern most zones is an area that can take additional rainfall today with the heavier rates expected this morning so for this reason, have decided to cancel the remaining Flash Flood Watch across our portion of Northern Louisiana and Union County Arkansas. Looking upstream, a trough of low pressure across the Northern and Central Plains will have a cold front associated with it that will be moving into the Middle Red River Valley of Southeast Oklahoma, Southwest Arkansas and Northeast Texas this evening with additional scattered to numerous showers and thunderstorms expected to develop along this feature. The convection should continue increasing in coverage as the front pushes south towards the I-20 Corridor overnight tonight as well. Kept pops on the high side at least through Saturday morning across all but our northern third as the front will be slow pushing through the I-20 Corridor during day but should see a drying trend from north to south across our region by Sat Aftn. The front should push completely through our region by Sat Evng but the 850mb boundary and thus the drier post frontal airmass will not get a good push through our region until late Sat Night/Sun timeframe so have kept slight chance/chance pops going for the corridor and south for these periods as well. The post frontal airmass will tend to keep temperatures down for late June across the region with lows in the 60s and highs in the mid to upper 80s through at least Tue of next week which could be a lot worse this time of the year before we begin to see returning southerly flow by the middle and later half of the upcoming work week. Upper ridging begins to break down by the middle of next week across the southwest CONUS with near zonal flow expected across much of the Southern Plains thereafter. With the expected low level moisture return, we should return to more typical daytime driven afternoon showers and thunderstorms towards the end of the week as well along with near normal temperatures. Prelims to follow...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 88 74 83 69 / 30 60 70 30 MLU 85 73 83 68 / 90 60 70 30 DEQ 89 70 82 63 / 40 60 40 10 TXK 88 72 81 66 / 40 60 60 20 ELD 85 72 81 65 / 80 60 60 20 TYR 91 73 83 69 / 20 60 70 40 GGG 89 73 83 68 / 20 60 70 40 LFK 91 76 86 71 / 20 40 70 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/21/13
Hazardous weather outlook, Jun 23, 10:47 AM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1047 AM CDT Fri Jun 23 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241600- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1047 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... With the remnants of Tropical Storm Cindy having moved well north and east of our region today, much of the rainfall associated with Cindy will move north and east with her. However scattered showers and a few thunderstorms lingered across portions of southwest Arkansas and north central Louisiana late this morning, with a few storms approaching strong levels. A gradual eastward shift of the precipitation exiting the region will take place by this afternoon. The lack of scattered showers and thunderstorms will be temporary as a cold front will begin moving into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas this evening. Along with this frontal boundary will be scattered to numerous showers and thunderstorms and this activity will build southward towards the Interstate 20 Corridor of Northeast Texas and Northern Louisiana late tonight. Some of these storms could become strong to severe overnight, with damaging wind gusts and large hail will be the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous showers and thunderstorms in association with a cold front will effect most of the Four State Region during the day Saturday before the activity tries to push southward and taper off Saturday Night into Sunday along with the cold front. Low chances for showers and thunderstorms will remain in the forecast through early Monday mainly along and south of the I-20 Corridor as well. Otherwise, we should see a drying trend through the early part of next week with low rain chances returning once again by the end of the upcoming work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed tonight.
In the hours before
Local storm report, Jun 23, 7:58 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD CAMPTI 31.90N 93.11W
06/23/2017 NATCHITOCHES LA LAW ENFORCEMENT
SEVERAL ROADS CLOSED AND HIGH WATER OVER
ROADS.
&&
ASSpecial weather statement, Jun 23, 9:13 AM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Shreveport LA 913 AM CDT FRI JUN 23 2017 ARZ073-LAZ004-006-231500- Union AR-Union LA-Claiborne LA- 913 AM CDT FRI JUN 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNION COUNTY... NORTHWESTERN UNION AND NORTHEASTERN CLAIBORNE PARISHES UNTIL 1000 AM CDT... At 912 AM CDT, Doppler radar was tracking a strong thunderstorm near Junction City, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Junction City, Bernice, Cooley, Spearsville, Lillie, Corney Lake, Lockhart, Oakland, Taylorville and Summerfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3294 9286 3309 9278 3302 9231 3273 9245 TIME...MOT...LOC 1412Z 292DEG 10KT 3296 9269 05!
Special weather statement, Jun 23, 10:28 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1028 AM CDT FRI JUN 23 2017
ARZ073-LAZ006-231615-
Union AR-Union LA-
1028 AM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND UNION PARISHES UNTIL 1115 AM CDT...
At 1027 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Cooley, or 12 miles east of Junction City, moving
southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Huttig, Farmerville, Bernice, Strong, Cooley, Marion, Felsenthal,
Spearsville, Lillie, Aurelle, Oakland, Taylorville, Linville, Bayou D
Arbonne Lake, Lockhart, Cecil and Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3263 9229 3286 9273 3294 9273 3313 9262
3308 9213 3307 9213 3307 9211 3303 9210
TIME...MOT...LOC 1527Z 294DEG 18KT 3297 9252
05Local storm report, Jun 23, 10:49 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLASH FLOOD BERNICE 32.83N 92.66W
06/23/2017 UNION LA LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO HIGH WATER.
SEVERAL VEHICLES ABANDONED IN HIGH WATER.
&&
ASLocal storm report, Jun 23, 10:51 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1051 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD JUNCTION CITY 33.02N 92.73W
06/23/2017 UNION AR LAW ENFORCEMENT
TRUCK FLOODED. WATER IN VEHICLES. ROADS
CLOSED. SEVERAL TREES DOWN.
&&
ASLocal storm report, Jun 23, 10:53 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 9 NNE LISBON 32.91N 92.83W
06/23/2017 CLAIBORNE LA LAW ENFORCEMENT
SEVERAL PINE TREES DOWN. HIGH WATER OVER
ROADS.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:49 AM CDT | Special Weather Statement | SHV | Sabine | 41 min |
| Jun 23, 4:00 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Sabine | 45 min |
| Jun 23, 4:51 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River | 54 min |
| Jun 23, 4:59 AM CDT | Flash Flood Warning | SHV | De Soto, Natchitoches, Red River | 3 hr |
| Jun 23, 5:27 AM CDT | Tornado Warning | SHV | Natchitoches, Red River | 48 min |
| Jun 23, 6:47 AM CDT | Tornado Warning | SHV | Natchitoches | 20 min |
| Jun 23, 7:52 AM CDT | Areal Flood Warning | SHV | Claiborne, Lincoln, Union, Webster | 3 hr |
| Jun 23, 8:16 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 59 min |
| Jun 23, 9:13 AM CDT | Special Weather Statement | SHV | Union | 47 min |
| Jun 23, 10:23 AM CDT | Flash Flood Warning | SHV | Claiborne, Lincoln, Ouachita, Union | 3 hr |
| Jun 23, 10:28 AM CDT | Special Weather Statement | SHV | Union | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.